首页    期刊浏览 2025年02月28日 星期五
登录注册

文章基本信息

  • 标题:On the Parameterized Intractability of Monadic Second-Order Logic
  • 本地全文:下载
  • 作者:Stephan Kreutzer
  • 期刊名称:Logical Methods in Computer Science
  • 印刷版ISSN:1860-5974
  • 电子版ISSN:1860-5974
  • 出版年度:2012
  • 卷号:8
  • 期号:1
  • 页码:1
  • DOI:10.2168/LMCS-8(1:27)2012
  • 出版社:Technical University of Braunschweig
  • 摘要:One of Courcelle's celebrated results states that if C is a class of graphs of bounded tree-width, then model-checking for monadic second order logic (MSO_2) is fixed-parameter tractable (fpt) on C by linear time parameterized algorithms, where the parameter is the tree-width plus the size of the formula. An immediate question is whether this is best possible or whether the result can be extended to classes of unbounded tree-width. In this paper we show that in terms of tree-width, the theorem cannot be extended much further. More specifically, we show that if C is a class of graphs which is closed under colourings and satisfies certain constructibility conditions and is such that the tree-width of C is not bounded by \log^{84} n then MSO_2-model checking is not fpt unless SAT can be solved in sub-exponential time. If the tree-width of C is not poly-logarithmically bounded, then MSO_2-model checking is not fpt unless all problems in the polynomial-time hierarchy can be solved in sub-exponential time.
  • 其他关键词:Parameterized Complexity, Algorithmic Meta-Theorems, Finite Model Theory
国家哲学社会科学文献中心版权所有